What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 1, 2:32 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 1, 2:32 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
332 PM CDT Thu Jun 1 2023
.SHORT TERM...(This evening through Friday night)
Issued at 332 PM CDT Thu Jun 1 2023
Key Message
- Hot and slightly more humid weather will continue, with the
potential for afternoon and evening showers and storms
As of 3 pm, the temperature at Fargo jumped to 97 degrees, tying
the record high for June 1. Spotty showers and storms have been
flaring up, mainly from Fargo up toward the Lake of the Woods.
MLCAPE values are decent, but shear values remain very low. There
may be a weak warm front somewhere over the central Red River
Valley, but the wind flow remains quite weak. Do not see much for
short wave activity either. There could be a severe storm or two,
but for the most part think they will remain on the weaker side.
Most activity should wane again after dark. Another very similar
day is expected on Friday.
.LONG TERM...(Saturday through Thursday)
Issued at 332 PM CDT Thu Jun 1 2023
Main challenges for this forecast period is above normal
temperatures and precipitation chances through the period.
Persistent upper level ridge will remain over the forecast area
through most of the period. Daily high temperatures as a result will
remain on the warm side. There remains sufficient low level
moisture, combined with the surface heating, to trigger afternoon
showers and an occasional storm.
For Monday afternoon and evening...a weak backdoor front, associated
with a strong jet max aloft, will cross the valley and will be the
conduit for better chances for precipitation to start the week.
By Tuesday evening, the upper ridge rebounds and scattered afternoon
showers and occasional storms will continue through the end of the
period, with continued warm high temperatures ranging from the upper
80s to low 90s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 116 PM CDT Thu Jun 1 2023
TSTMs will be the main issue for this set of TAFs again. Although
the chances for any shower or storm hitting a TAF site remain low,
think the best bet would be at KDVL, KGFK, or KTVF. Will mention
VCTS for the late afternoon into early evening period. Other than
that, no issues with ceiling heights, visibilities, or wind speeds
are expected.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&
SHORT TERM...Godon
LONG TERM...Hopkins
AVIATION...Godon
Hazardous weather outlook, Jun 1, 6:06 AM CST, 9 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
706 AM CDT Thu Jun 1 2023
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-021215-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
706 AM CDT Thu Jun 1 2023
This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.
.DAY ONE...Today and Tonight
Isolated to scattered showers and thunderstorms are expected to
develop this afternoon and evening. A few storms may be stronger
with gusty winds and small hail the primary threats.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Active pattern remains in place through the weekend, keeping
thunderstorms in the forecast each day. Isolated strong to severe
storms are possible Friday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 1, 3:11 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
411 PM CDT Thu Jun 1 2023
NDZ027-029-030-012145-
Steele ND-Traill ND-Grand Forks ND-
411 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of south central Grand
Forks, northwestern Traill and northeastern Steele Counties through
445 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hatton, or 30 miles southwest of Grand Forks, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hatton and Golden Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4756 9733 4750 9741 4747 9761 4757 9773
4769 9764 4770 9738
TIME...MOT...LOC 2111Z 166DEG 6KT 4758 9750
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CJSpecial weather statement, Jun 1, 3:12 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
412 PM CDT Thu Jun 1 2023
MNZ001-002-015-012145-
West Polk MN-Norman MN-East Polk MN-
412 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of north central Norman
and south central Polk Counties through 445 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Melvin, or 39 miles southeast of Grand Forks, moving north at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fertile, Maple Bay, Beltrami, Greenview, Harold and Melvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4746 9623 4744 9654 4767 9666 4776 9650
4763 9619
TIME...MOT...LOC 2112Z 166DEG 6KT 4756 9642
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJLocal storm report, Jun 1, 3:28 PM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
428 PM CDT Thu Jun 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Flood West Fargo 46.87N 96.90W
06/01/2023 Cass ND Trained Spotter
Water on the roads creating urban and small
stream flooding in spots.
&&Special weather statement, Jun 1, 3:30 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
430 PM CDT Thu Jun 1 2023
MNZ013>015-012200-
Red Lake MN-Pennington MN-East Polk MN-
430 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of Red Lake, east
central Polk and central Pennington Counties through 500 PM CDT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brooks, or 22 miles south of Thief River Falls, moving northeast at
15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thief River Falls, Red Lake Falls, Oklee, Plummer, St. Hilaire,
Mentor and Brooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4768 9616 4782 9636 4785 9636 4817 9614
4817 9612 4799 9567 4777 9565
TIME...MOT...LOC 2130Z 237DEG 12KT 4780 9606
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CJSpecial weather statement, Jun 1, 3:32 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
432 PM CDT Thu Jun 1 2023
MNZ009-016-012200-
North Beltrami MN-North Clearwater MN-
432 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of west central
Beltrami and north central Clearwater Counties through 500 PM CDT...
At 432 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Jelle, or 35 miles east of Thief River Falls, moving
northeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Beltrami and north central Clearwater Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4811 9511 4797 9537 4806 9559 4809 9560
4825 9550 4819 9526
TIME...MOT...LOC 2132Z 135DEG 5KT 4806 9540
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CJSpecial weather statement, Jun 1, 3:38 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
438 PM CDT Thu Jun 1 2023
MNZ002-003-NDZ030-039-012200-
Clay MN-Norman MN-Traill ND-Cass ND-
438 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of northwestern Clay,
southwestern Norman, northeastern Cass and southeastern Traill
Counties through 500 PM CDT...
At 436 PM CDT, Doppler radar was tracking strong thunderstorms near
Prosper, or 9 miles northwest of Fargo, producing gusty winds
along the leading edge of a gust front moving northwest at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Casselton, Hillsboro, Harwood, Halstad, Arthur, Hendrum and Hunter.
This includes the following highways...
Interstate 29 between mile markers 70 and 105.
Interstate 94 in North Dakota between mile markers 331 and 335.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Gusty winds may reach any location within this area without any rain
or lightning.
&&
LAT...LON 4695 9738 4717 9736 4742 9715 4743 9670
4720 9658 4696 9666 4692 9703 4685 9718
TIME...MOT...LOC 2136Z 135DEG 5KT 4698 9696
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CJ